Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 404, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 19, 2005, 8:43 PM MDT for Hooker County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 8:43 PM MDT (02:43 UTC)
- Expired
- Aug 19, 2005, 9:37 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hooker County, NE
The radar
The North Platte radar (KLNX), 50 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 8:50 PM MDT | HAIL 1.75 | 14 Wsw Mullen, NE | QUARTER TO GOLF BALL SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200243 SVRLBF NEC091-200345- /O.NEW.KLBF.SV.W.0404.050820T0243Z-050820T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 843 PM MDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOKER COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 945 PM MDT * AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 21 MILES SOUTHWEST OF MULLEN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MULLEN BY 930 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4207 10141 4175 10140 4175 10085 4207 10086 $$ CDC
3 follow-up statements
000 WWUS53 KLBF 200259 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 959 PM CDT FRI AUG 19 2005 NEC091-200345- /O.CON.KLBF.SV.W.0404.000000T0000Z-050820T0345Z/ HOOKER NE- 859 PM MDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM MDT FOR HOOKER COUNTY... AT 852 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF MULLEN...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MULLEN BY 920 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4207 10141 4175 10140 4175 10085 4207 10086 $$ CDC
000 WWUS53 KLBF 200313 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1012 PM CDT FRI AUG 19 2005 NEC029-200322- /O.EXP.KLBF.SV.W.0403.000000T0000Z-050820T0315Z/ CHASE NE- 912 PM MDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHASE COUNTY EXPIRES AT 915 PM MDT... THE THUNDERSTORM CONTINUES TO WEAKEN BELOW SEVERE LIMITS THUS THE WARNING WILL BE ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4049 10201 4035 10204 4035 10161 4045 10177 $$ MASEK
000 WWUS53 KLBF 200337 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1035 PM CDT FRI AUG 19 2005 NEC091-200345- /O.CAN.KLBF.SV.W.0404.000000T0000Z-050820T0345Z/ HOOKER NE- 935 PM MDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HOOKER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF HOOKER COUNTY AND NO LONGER POSES A SEVERE WEATHER THREAT. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4207 10141 4175 10140 4175 10085 4207 10086 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:43 PM MDT, 7 hours earlier.
Area forecast discussion, Aug 19, 1:43 PM MDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT FRI AUG 19 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN CONCERN TONIGHT IS PRECIP CHANCES...WHICH AT THE PRESENT TIME...APPEAR RATHER LIMITED. SFC FRONT REMAINS ORIENTED JUST EAST OF THE FA THIS AFTERNOON...FROM MCK...TO WEST OF EAR...TO BVN. ROBUST CONVECTION CONTINUES TO FIRE ALONG AND EAST OF THIS FEATURE...WITH THE WEST REMAINING DRY FOR NOW. THE ETA THIS AFTERNOON CONTINUES TO INDICATE...A WEAK CAP ACROSS NERN CO AND THE SRN NEBR PANHANDLE. ALSO LAPSE RATES REMAIN VERY STEEP AND LIS ARE -4 TO -7 (BL) ACROSS NERN CO...SWRN NEBR AND NW KANSAS AT 00Z THIS EVENING. HAVE INCLUDED A MENTION OF ISOLATED TSRAS SOUTH OF I-80 INTO MIDNIGHT TO ACCOUNT FOR THE INSTABILITY MENTIONED ABOVE AND ANY EXITING SHORTWAVE ENERGY ASSOCIATED WITH THE EXITING H5 TROF. ON SATURDAY...A SECONDARY SURGE OF COOL AIR BEHIND THE EXITING TROF MAKES A FUTILE ATTEMPT TO BACK INTO THE CWA ON SATURDAY. WITH THE FRONT NOT PUSHING INTO THE FA AS EXPECTED...RAISED HIGH TEMPS TOWARD MET GUIDANCE...WHICH AGREED FAIRLY WELL WITH THE MAV AND FWC MEMBERS. ON SATURDAY NIGHT...WENT WITH A MENTION OF LOW POPS ACROSS THE SWRN ZONES THROUGH THE EVENING AS A THETA E RIDGE BUILDS INTO THE SRN PANHANDLE AND WEAK SHORTWAVES RIDE THE NWRLY H5 FLOW. DRY CONDS ARE EXPECTED ON SUNDAY AND MONDAY AS THE UPPER PATTERN BECOMES NRLY...USUALLY A DRY SCENARIO ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AS FOR TEMPS...KEPT THEM NEAR NORMAL (ALA MID 80S FOR HIGHS AND UPPR 50S FOR LOWS). LONG TERM (TUESDAY THROUGH FRIDAY)...EXTENDED PICTURE A LITTLE CLOUDY THIS MORNING. THE 00Z AND 06Z GFS SEEM TO BE HAVING A TUG OF WAR WITH THEIR DEPICTION OF THE UPPR PATTERN NEXT WEEK. THE 00Z GFS BUILDS A RIDGE INTO THE GULF OF ALASKA ON WEDNESDAY...WHICH AMPLIFIES THE PATTERN ACROSS THE WRN CONUS AS A RESULT. THIS WOULD MAKE FOR A MORE ACTIVE NRN STREAM WITH A TROF TRAVERSING THE NRN TIER OF STATES LATE IN THE WEEK. THIS WILL FORCE A STRONG COLD FRONT THROUGH THE FA ON THURSDAY. HOWEVER THE 06Z GFS RUN BETTER REPRESENTS THE 06Z AND 12Z RUNS FROM YESTERDAY. THE 06Z RUN IS LESS AMPLIFIED AND IS THE PREFERRED SOLUTION THIS MORNING. ON THIS NOTION...DO NOT EXPECT A FROPA UNTIL LATE IN THE WEEK AND IT WILL BE A FAIRLY WEAK ONE AT BEST. HOWEVER...A COUPLE OF SURFACE TROFS WILL MOVE INTO THE WRN FA ON TUESDAY...FOLLOWED BY A SECOND ON WEDNESDAY AND HAVE HELD ONTO POPS FROM PVS FCST. BEYOND THURSDAY...PATTERN AMPLIFIES WITH RIDGING IN THE WEST AND TROFING IN THE EAST. WILL CONTINUE TO MONITOR BACK DOOR COLD FRONT POTENTIAL ON THURSDAY OR FRIDAY. FOR NOW LEFT TEMPS AS IS FOR THURSDAY AND FRIDAY. && LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Aug 19, 2:12 PM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT FRI AUG 19 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-201100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 312 PM CDT FRI AUG 19 2005 /212 PM MDT FRI AUG 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING ACROSS THE OUTLOOK AREA. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A FEW STORMS MAY CONTAIN HAIL AND GUSTY WINDS...ESPECIALLY SOUTH AND EAST OF A LINE FROM ONEILL...TO TRYON...AND TO OGALLALA...WHERE THE GREATEST AMOUNT OF INSTABILITY EXISTS. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT...ESPECIALLY SOUTH OF INTERSTATE 80...AS A WARM FRONT DEVELOPS NEAR THE KANSAS AND NEBRASKA BORDER. THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE THROUGHOUT THE OUTLOOK AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 32 min |
| Aug 19, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 40 min |
| Aug 19, 8:02 PM MDT | Tornado Warning | LBF | Arthur | 28 min |
| Aug 19, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.